Alert archive / California / Wind Advisories in 2011
Wind Advisory 10, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 2, 2011, 6:11 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2011, 6:11 PM PDT (01:11 UTC)
- Expired
- Apr 3, 2011, 2:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
572 WWUS75 KPSR 030111 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 611 PM MST SAT APR 2 2011 .STRONG GUSTY WINDS ACROSS PORTIONS OF IMPERIAL COUNTY THIS EVENING. CAZ033-030600- /O.NEW.KPSR.WI.Y.0010.110403T0111Z-110403T0600Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 611 PM PDT SAT APR 2 2011 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA: IMPERIAL COUNTY...PRIMARILY THE IMPERIAL VALLEY INCLUDING THE COMMUNITIES OF EL CENTRO AND IMPERIAL. * TIMING:STRONG GUSTY WINDS WILL PERSIST THROUGH THE EARLY EVENING HOURS AND GRADUALLY TAPER OFF AFTER MIDNIGHT. * WINDS: SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH PEAK GUSTS AROUND 40 MPH. * IMPACTS: AREAS OF BLOWING SAND AND DUST MAY BE GENERATED WHICH COULD SHARPLY REDUCE VISIBILITY AND PRODUCE DANGEROUS DRIVING CONDITIONS. MOTORISTS DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS...SHOULD BE ALERT FOR GUSTY SHIFTING CROSSWIND AND DRIVE WITH CAUTION THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX BRECKENRIDGE
1 follow-up statement
409 WWUS75 KPSR 030554 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1054 PM MST SAT APR 2 2011 .STRONG GUSTY WINDS ACROSS PORTIONS OF IMPERIAL COUNTY TONIGHT. CAZ033-030900- /O.EXT.KPSR.WI.Y.0010.000000T0000Z-110403T0900Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 1054 PM PDT SAT APR 2 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM PDT SUNDAY. * AFFECTED AREA: IMPERIAL COUNTY...PRIMARILY THE IMPERIAL VALLEY INCLUDING THE COMMUNITIES OF EL CENTRO AND IMPERIAL. * TIMING:STRONG GUSTY WINDS WILL PERSIST THROUGH MIDNIGHT AND THEN TAPER OFF DURING THE EARLY MORNING HOURS SUNDAY. * WINDS: SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH PEAK GUSTS NEAR 45 MPH. * IMPACTS: AREAS OF BLOWING SAND AND DUST MAY BE GENERATED WHICH COULD SHARPLY REDUCE VISIBILITY AND PRODUCE DANGEROUS DRIVING CONDITIONS. MOTORISTS DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS... SHOULD BE ALERT FOR GUSTY SHIFTING CROSSWIND AND DRIVE WITH CAUTION TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX BRECKENRIDGE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 2, 2:20 PM PDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 2, 2:20 PM PDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 220 PM MST SAT APR 2 2011 .SYNOPSIS... A DRY COLD FRONT WILL APPROACH THE REGION THIS WEEKEND...RESULTING IN BREEZY TO WINDY CONDITIONS ALONG WITH INCREASING HIGH CLOUDS THROUGH SUNDAY. TEMPERATURES WILL ALSO BE COOLING...80S AND 90S TODAY FOLLOWED BY 70S AND 80S TOMORROW. DRY AND WARMER WEATHER IS EXPECTED MONDAY AND TUESDAY BEFORE ANOTHER STORM SYSTEM MOVES THROUGH WEDNESDAY BRINGING COOLER TEMPERATURES AND A CHANCE FOR MOUNTAIN SHOWERS. YET ANOTHER LOW PRESSURE SYSTEM MAY MOVE THROUGH THE SOUTHWEST AS THE WEEKEND APPROACHES. && .DISCUSSION... TROUGH CONTINUES TO PROGRESS INTO THE WESTERN CONUS THIS AFTERNOON WITH THREE DISTINCT PIECES OF ENERGY TAKING SHAPE. STRONGEST VORT MAX IS OVER THE IDAHO PANHANDLE WITH A WEAKER VORT MAX NEAR 30N 128W AND A DEVELOPING LOW EVEN FURTHER TO THE SW. DESPITE THE COMPLICATED PATTERN WITH THE TROUGH SPLITTING/CONSOLIDATING INTO TWO PIECES...WITH THE PAC NW ENERGY PUSHING SE TOWARD THE SOUTHERN PLAINS THROUGH MONDAY MORNING AND THE FURTHER SOUTH ENERGY CUTTING OFF INTO A CLOSED LOW WEST OF THE BAJA PENINSULA...12Z MODELS ARE IN GOOD AGREEMENT THROUGH THE EARLY PART OF THE COMING WORK WEEK. AHEAD OF THE APPROACHING TROUGH WINDS DID INCREASE THIS AFTERNOON AS EXPECTED EARLIER THIS MORNING. TEMPERATURES HAVE BEEN TRICKY IN THAT WHERE THE WINDS HAVE INCREASED THE TEMPS HAVE FOLLOWED SUITE BY A FEW DEGREES. NOT EXPECTING THERE TO BE MUCH INCREASE FROM CURRENT VALUE WITH THE STILL THICKENING CIRRUS SHIELD OVERHEAD. MAIN SHORT WAVE WILL DIVE TOWARD THE SOUTHERN PLAINS THROUGH SUNDAY AND INTO MONDAY...DRAGGING A COLD FRONT INTO NORTHERN ARIZONA THEN INTO OUR CWA AS IT DECAYS. ANOTHER BREEZY/WINDY DAY TOMORROW AS HAS BEEN ADVERTISED FOR SEVERAL DAYS NOW. LIKING THE WIND FIELDS GIVEN BY THE NAM/GFS/WRF FOR TOMORROW...NOT TOO STRONG WHICH LINES UP WELL WITH A SYSTEM MOVING NEAR/NORTH OF THE FOUR CORNERS. MAINTAINED SMALL AREAS OF BLOWING DUST GENERALLY ALONG INTERSTATE CORRIDORS THAT EXHIBIT HABITUAL PROBLEMS. TEMPERATURES WILL ALSO DROP QUITE A BIT...ABOUT 8-10 DEG ALL AREAS. NO MENTION OF RAIN CWA-WIDE WITH THIS SYSTEM. LOCAL WEATHER SETTLES ON MONDAY THOUGH SOME MINOR COOLING CONTINUES IN THE WAKE OF THE COLD FRONT. WINDS WILL STILL BE BREEZY AT TIMES...ESPECIALLY ALONG THE LOWER CO. RIVER VALLEY AND THE FOOTHILLS N-TO-E OF PHOENIX...WITH A SURFACE HIGH MOVING INTO THE GREAT BASIN. SOUTHERN END OF THE MID/UPPER LEVEL TROUGH WILL CUT-OFF AND SIT WELL WEST OF THE BAJA PENINSULA MONDAY. TUESDAY THE NEXT SHORT WAVE IN THE ACTIVE FLOW ACROSS THE NORTHERN PACIFIC BASIN WILL APPROACH THE PAC NW CAUSING THE CUT-OFF LOW TO START LIFTING. WAA AHEAD OF THE CONGEALING SYSTEM WILL PUSH TEMPERATURE UP A BIT AGAIN TUESDAY. SOME PRETTY GOOD AGREEMENT NOW ON THE CUT-OFF LOW LIFTING THROUGH ARIZONA WEDNESDAY AND THAT FITS WELL WITH OUR CONCEPTUAL MODEL. OPERATIONAL ECMWF HAS EVEN COME AROUND TO BE MORE IN-LINE WITH THE GFS/GENS SOLUTION ENVELOPE. WITH THE PVA AND POSITIVE TILT TO THIS SYSTEM POPS WERE INCREASED FOR WED/WED NIGHT /STILL A BIT OF A UNCERTAINTY ON TIMING THUS THE 24 HOUR WINDOW/. WOULDN/T EXPECT MUCH PRECIP FROM THIS SYSTEM WHERE IT DOES FALL GIVEN THE PROGRESSIVE MOVEMENT AND NOT IMPRESSIVE FORCING/MOISTURE LEVELS. OF COURSE TEMPERATURES WILL FALL FURTHER WED/THU...BACK TO NEAR NORMAL. MUCH LARGER AND COLDER SYSTEM IS LOOKING MORE LIKELY BY THE END OF THE WEEK...FRIDAY/SATURDAY. CONCEPTUALLY THIS LOOKS GOOD AS THE WEATHER PATTERN IS FAVORING TROUGHING OVER THE WESTERN CONUS AND RIDGING INTO WESTERN CANADA. A LOT CAN HAPPEN BETWEEN NOW AND FRIDAY THOUGH...WITH CURRENTLY MODEL OFFERINGS /OPERATIONAL AND ENSEMBLES/ SHOWING SLIGHTLY BELOW NORMAL TO MUCH BELOW NORMAL TEMPERATURES. IN THE END PUSHED THE FORECAST A BIT COOLER AND ALSO INCREASED POPS. && .AVIATION... SOUTH CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING KPHX...KIWA...KIPL...AND KBLH AIRFIELDS... HIGH CLOUDS ABOVE 15 THSD FT CONTINUE TO INCREASE AHEAD OF UPPER TROUGH AND COLD FRONT. AFTERNOON WINDS WILL LIKELY INCREASE AT ALL TAF SITES. EXPECT GENERALLY SOUTHWEST WINDS TO REACH 20-30 KTS AT TIMES...SPCLY ACROSS KIPL-KBLH AREA UNTIL 03/06Z. VSBY COULD DROP TO ABOUT 6-7 MILES IN BLDU WITH THESE WINDS PARTICULARLY 21Z-06Z. SKY HARBOR COULD HAVE SOME HAZE ALOFT BY AROUND SUNSET...AND THE SLANT-WISE VISIBILITY MAY BE REDUCED A BIT. CONFIDENCE IS LOW FOR AN EASTERLY SFC WIND AT KPHX EARLY SUNDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... MONDAY THROUGH FRIDAY... DRY AND WARM WEATHER EARLY IN THE WEEK...SWITCHING TO COOLER TEMPERATURES AND AN UPWARD TREND IN HUMIDITY LEVELS AND OVERNIGHT RECOVERY THE LATTER HALF OF THE WEEK. A LARGE AREA OF LOW PRESSURE STRENGTHENS AND CENTERS OVER THE GREAT BASIN WEDNESDAY THROUGH FRIDAY...AND IS EXPECTED TO BRING INCREASED CLOUDS AND ADDITIONAL COOLING TO THE REGION...DROPPING AFTERNOON TEMPERATURES BACK INTO THE MID 70S FOR THE LOWER DESERTS BY FRIDAY. WINDS WILL STRENGTHEN WITH THE APPROACH OF THE LOW...WITH GUSTS UP TO 30 MPH POSSIBLE AREA-WIDE THURSDAY AFTERNOON. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...INIGUEZ AVIATION...SIPPLE FIRE WEATHER...MEYERS
Hazardous weather outlook, Apr 2, 6:15 AM PDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 615 AM MST SAT APR 2 2011 AZZ020>028-CAZ030>033-030600- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 615 AM MST SAT APR 2 2011 /615 AM PDT SAT APR 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA... SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA... EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING DRY COLD FRONT WILL RESULT IN GUSTY 20 TO 35 MPH WINDS THIS AFTERNOON AND EVENING. WEATHER HAZARDS INCLUDE GUSTY CROSS WINDS AFFECTING HIGH PROFILE VEHICLES...AND AREAS OF BLOWING DUST AND SAND WITH LOWER VISIBILITIES AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE THROUGH THE REGION EARLY SUNDAY. ANOTHER DAY OF GUSTY WEST WINDS 20 TO 35 MPH WILL DEVELOP BY SUNDAY AFTERNOON. AREAS OF BLOWING DUST AND SAND ARE EXPECTED...WITH LOWER VISIBILITIES AT TIMES. NO WEATHER HAZARDS ARE EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:04 AM PDT | Wind Advisory | PSR | 116 min |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.